Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 92, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Nov 14, 2021, 5:07 PM EST. It took effect at Nov 14, 2021, 11:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2021, 5:07 PM EST (22:07 UTC)
- In effect from
- Nov 14, 2021, 11:00 PM EST
- Expired
- Nov 15, 2021, 10:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
548 WHUS73 KGRR 142207 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 507 PM EST Sun Nov 14 2021 LMZ844>846-150615- /O.UPG.KGRR.SC.Y.0091.000000T0000Z-211115T1500Z/ /O.NEW.KGRR.GL.W.0015.211114T2207Z-211115T0400Z/ /O.NEW.KGRR.SC.Y.0092.211115T0400Z-211115T1500Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 507 PM EST Sun Nov 14 2021 ...GALE WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST MONDAY... * WHAT...For the Gale Warning, north gales to 35 knots and waves 7 to 10 feet. For the Small Craft Advisory, northwest winds 15 to 25 knots with gusts up to 30 knots and waves 7 to 10 feet expected. * WHERE...St Joseph to Grand Haven. * WHEN...For the Gale Warning, until 11 PM EST this evening. For the Small Craft Advisory, from 11 PM this evening to 10 AM EST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...North gales to 35 knots can be expected through the evening hours. Winds will diminish to 15 to 25 knots for the overnight hours. Waves will near or slightly above 10 feet this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ847>849-150615- /O.CON.KGRR.SC.Y.0091.000000T0000Z-211115T1500Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 507 PM EST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * WHAT...Northwest winds 20 to 30 knots diminishing to 10 to 20 knots overnight. Waves 4 to 7 feet. * WHERE...Grand Haven to Manistee. * WHEN...Until 10 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DUKE
3 follow-up statements
059 WHUS73 KGRR 150451 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1151 PM EST Sun Nov 14 2021 LMZ847>849-151300- /O.CON.KGRR.SC.Y.0091.000000T0000Z-211115T1500Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 1151 PM EST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * WHAT...Northwest winds 10 to 20 knots and waves 4 to 7 feet. * WHERE...Grand Haven to Manistee. * WHEN...Until 10 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ844>846-151300- /O.CON.KGRR.SC.Y.0092.000000T0000Z-211115T1500Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 1151 PM EST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * WHAT...Northwest winds 15 to 25 knots and waves 6 to 9 feet. * WHERE...St Joseph to Grand Haven. * WHEN...Until 10 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds and waves peaked earlier in the evening and will slowly come down through the course of the night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
590 WHUS73 KGRR 150943 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 443 AM EST Mon Nov 15 2021 LMZ847>849-151500- /O.CON.KGRR.SC.Y.0091.000000T0000Z-211115T1500Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 443 AM EST Mon Nov 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Northwest winds 15 to 25 knots becoming west 10 to 20 knots. Waves 3 to 6 feet subsiding to 1 to 3 feet. * WHERE...Grand Haven to Manistee. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ844>846-151500- /O.CON.KGRR.SC.Y.0092.000000T0000Z-211115T1500Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 443 AM EST Mon Nov 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Northwest winds 15 to 25 knits becoming west 10 to 20 knots. Waves 4 to 7 feet subsiding to 2 to 4 feet. * WHERE...St Joseph to Grand Haven. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
323 WHUS73 KGRR 151505 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1005 AM EST Mon Nov 15 2021 LMZ847>849-151615- /O.EXP.KGRR.SC.Y.0091.000000T0000Z-211115T1500Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 1005 AM EST Mon Nov 15 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves will continue to subside through the day. Another round of gusty winds and large waves is expected starting late Tuesday night, however, and will necessitate additional Small Craft Advisories. $$ LMZ844>846-151615- /O.EXP.KGRR.SC.Y.0092.000000T0000Z-211115T1500Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 1005 AM EST Mon Nov 15 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves will continue to subside through the day. Another round of gusty winds and large waves is expected starting late Tuesday night, however, and will necessitate additional Small Craft Advisories. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 14, 3:00 PM EST, 2 hours 7 minutes earlier.
Area forecast discussion, Nov 14, 3:00 PM EST, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 300 PM EST Sun Nov 14 2021 LATEST UPDATE... Discussion/Marine .DISCUSSION...(This evening through next Sunday) Issued at 300 PM EST Sun Nov 14 2021 ...Snow diminishing, warmer by mid week. Surface low is located near MKG and will continue moving east tonight. Light rain and snow will wind down tonight. Models are hinting at a brief lake band developing in the north flow behind the departing low and then moving inland over the far southwest corner of the cwa this evening. That'll probably be mostly rain along the lake shore, but a brief period of heavier snow may be possible inland. As the upper trough lifts out Monday, warm air will begin to surge into the Great Lakes ahead of a ridge. We'll see highs around 40 Monday, mid 40s Tuesday and mid 50s by Wednesday and 60 degrees isn't out of the question. That warm air surge may result in some showers Monday afternoon. Isentropic lift is marginal, but a band of sub 10mb condensation pressure deficits would suggest that pcpn is possible. Generally dry conditions are expected Monday night through Tuesday before a cold front moves through late Wednesday. Rain looks likely late Wednesday afternoon and Wednesday night as the front moves through and some decent winds will develop in the cold advection behind it. ECMWF ensemble wind gusts are in the 30-40 mph range. H8 temps are progd to fall to -10c by Thursday morning so we cold be looking at some lake effect snow showers again. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1229 PM EST Sun Nov 14 2021 An area of snow and rain will continue to pivot through the region this afternoon. Most locations will see IFR impacts continuing for the afternoon. Tonight the precipitation will move off to the east of KLAN and KJXN. A trend toward VFR weather is expected to occur during the evening hours. The winds will swing around to the north then west as the storm pulls east of the TAF sites later today into the night. && .MARINE... Issued at 300 PM EST Sun Nov 14 2021 The Small Craft Advisory remains in effect through Monday morning. Waves at the south buoy are 5-6 feet. Winds will begin to diminish after midnight and waves will follow. Winds will ramp up again mid to late week ahead of the next cold front. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Small Craft Advisory until 10 AM EST Monday for LMZ844>849. && DISCUSSION...04 AVIATION...MJS MARINE...04
Hazardous weather outlook, Nov 14, 4:33 AM EST, 12 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 433 AM EST Sun Nov 14 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-150945- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 433 AM EST Sun Nov 14 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Widespread 1 to 3 inch accumulations of wet slushy snow today could create some travel impacts. Locally higher snow amounts are possible north of Grand Rapids which may cause scattered power outages. Many trees still have not shed all their leaves and the weight of heavy wet snow could take down limbs and power lines. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-150945- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 433 AM EST Sun Nov 14 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Winds and waves will be hazardous to small craft today and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Winds and waves will remain hazardous through mid morning Monday. Conditions on Lake Michigan will deteriorate again on Tuesday night, and remain hazardous most of the time through the remainder of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Nov 14, 2:10 PM EST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
210 PM EST SUN NOV 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM SNOW 2 W ZEELAND 42.81N 86.05W
11/14/2021 M2.0 INCH OTTAWA MI PUBLIC
TOTAL FROM SATURDAY TO SUNDAY.
&&The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 5:07 PM EST | Gale Warning | GRR | 6 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.